Hail, Andrew
- When
- June 10, 1:56 AM CST
- Where
- Andrew County, Savannah
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.933, -94.833
3 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 9, 8:50 PM CST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 950 PM CDT MON JUN 9 2003 950 PM... AM MAKING SOME CHANGES TO EXPECTED WEATHER FOR TONIGHT/TUESDAY. BASED UPON CURRENT SATELLITE/RADAR TRENDS AND 00Z MESOETA RUN BEST BET FOR THUNDERSTORMS TONIGHT WILL BE ACROSS NORTHERN HALF OF MO. CORFIDI VECTORS/THICKNESS CONTOURS INDICATE CENTRAL/NORTHEAST NE WILL TRACK NORTHEAST AND MOVE INTO NORTHWEST/NORTH CENTRAL MO AFTER MIDNIGHT. ACTIVITY PROGGED TO REACH THE MO RIVER AROUND 12Z. WILL LOWER POPS OVER SOUTHWESTERN COUNTIES TO CHANCE CATEGORY. HAVE ALSO INCREASED POPS OVER SOUTHERN 1/3 CWA FOR 12Z-16Z TIME FRAME ACROSS FAR SOUTHERN COUNTIES TO ACCOUNT FOR MCS MOVING THROUGH. STILL EXPECT REGENERATION OF AFTERNOON CONVECTION ACROSS ALL BUT FAR NORTHWEST MO TOMORROW. MJ 349 PM... MAIN FORECAST CONCENTRATION IN THE SHORT TERM IS ON THUNDERSTORM ACTIVITY OVER THE NEXT FEW DAYS. EARLY AFTERNOON SATELLITE IMAGERY AND SURFACE OBSERVATIONS DEPICT A SHORTWAVE TROUGH TRACKING OVER THE NORTHERN PLAINS REGION...WITH AN ASSOCIATED/STRENGTHENING SURFACE LOW STRADDLING THE SOUTH DAKOTA-NEBRASKA BORDER. ALSO SEEING THE BEGINNING STAGES OF THUNDERSTORM DEVELOPMENT ON VISIBLE IMAGERY IN EASTERN NEBRASKA. EXPECT THIS ACTIVITY TO INCREASE THIS AFTERNOON AND EVENING AS THE CAP WEAKENS...REACHING THE NORTHWEST CORNER OF MISSOURI BETWEEN 02Z AND 04Z. THUNDERSTORM ACTIVITY WILL GRADUALLY SPREAD ACROSS THE REMAINDER OF THE FORECAST AREA...ESPECIALLY AFTER 06Z...WHEN A 50-60KT LOW LEVEL JET BECOMES A KEY PLAYER...AND ISENTROPIC LIFT IS SUBSEQUENTLY MAXIMIZED. EXPECT THE THUNDERSTORMS TO CONGEAL INTO A MESOSCALE CONVECTIVE SYSTEM AROUND/AFTER 06Z. ALTHOUGH LAPSE RATES AND ELEVATED CAPE VALUES ARE SUFFICIENT TO SUPPORT LARGE HAIL...THINK THE MAIN THREAT WILL BE HEAVY RAIN. THIS IS SUPPORTED BY AN ETA-PROGGED MOISTURE CONVERGENCE BULLSEYE ON THE 310K ISENTROPIC SURFACE FORECAST TO BE SITUATED ALONG THE INTERSTATE 70 CORRIDOR BETWEEN 06Z AND 12Z TUESDAY. THERE IS ADDITIONAL SUPPORT FOR HEAVY RAINFALL WITH PRECIPITABLE WATER VALUES IN EXCESS OF 1.5 INCHES...850 DEWPOINTS AROUND 15 DEGREES CELSIUS...AND THE FACT THAT FLOW ALONG THE 310K ISENTROPIC SURFACE POINTS TOWARD AN AREA OF DIVERGENCE ASSOCIATED WITH THE ENTRANCE REGION OF THE UPPER LEVEL JET. EXPECT THE SYSTEM TO LOSE ITS UMPH AS THE LOW LEVEL JET VEERS OFF TUESDAY MORNING...SO PRECIP SHOULD TAPER OFF BETWEEN 12Z AND 15Z. SHOULD THEN SEE A LATE MORNING/EARLY AFTERNOON BREAK IN THUNDERSTORMS. BUT IT WILL BE SHORT-LIVED...AS THE NEXT SEVERE THUNDERSTORM THREAT ARRIVES ON TUESDAY AFTERNOON...AS THE SURFACE COLD FRONT DRAPES ITSELF ACROSS THE FORECAST AREA. IN ADDITION...AN OUTFLOW BOUNDARY FROM THE MORNING CONVECTION WILL LIKELY PROVIDE AN ADDITIONAL FOCUSING MECHANISM FOR THUNDERSTORM DEVELOPMENT. ALTHOUGH THE ENVIRONMENT MAY INITIALLY BE CAPPED...CONVERGENCE ALONG SURFACE BOUNDARIES SHOULD ALLOW CONVECTION TO BE INITIATED. INITIALLY...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. THEN THE LOW LEVEL JET WILL GET CRANKING AGAIN AFTER 00Z...QUITE LIKELY RESULTING IN THE FORMATION OF ANOTHER MCS...WITH THE THREAT OF HEAVY RAIN ON TUESDAY EVENING/NIGHT. SCHMIT NO MAJOR CHANGES HAVE BEEN MADE TO THE EXTENDED PORTION OF THE FORECAST. DETAILS REGARDING SHOWER AND THUNDERSTORM ACTIVITY CONTINUE TO BE SKETCHY...DUE TO THE UNCERTAINTIES ASSOCIATED WITH TIMING OF SHORTWAVES SPEEDING THROUGH THE MID/UPPER WESTERLY FLOW. THE POSITION OF THE FRONTAL BOUNDARY PROGGED TO BE DRAPED ACROSS THE CENTRAL CONUS AND/OR ANY LINGERING OUTFLOW BOUNDARIES WILL ALSO COMPLICATE THE FORECAST. SO...WILL MAINTAIN LOW CHANCE POPS THURSDAY THROUGH SUNDAY UNTIL CONFIDENCE IMPROVES. TEMP-WISE...READINGS ARE EXPECTED TO BE NEAR CLIMATOLOGICALLY NORMAL VALUES. NRR 320 AM... A RATHER COMPLICATED FORECAST IS EVOLVING FOR THE NEXT 24 TO 36 HOURS. CONVECTIVE COMPLEXES WILL IGNITE OVER THE CENTRAL UNITED STATES AS WARM MOIST AIR FLOODS INTO THE REGION. DETERMINING WHERE THE CONVECTION INITIATES WILL BE THE BIG CHALLENGE. I EXPECT ONE OR TWO SEVERE MCS TO FORM TONIGHT. THE MOST FAVORED LOCATION FOR A LONG LIVED SEVERE MCS WILL BE OVER SOUTHERN SOUTH DAKOTA THROUGH NORTHERN IOWA INTO ILLINOIS. A SHORTWAVE TROUGH MOVING THROUGH THE PLAINS OF MONTANA THIS MORNING WILL INTERACT WITH DEEP MOISTURE TO IGNITE THIS MCS LATE THIS AFTERNOON. CORFIDI VECTORS SUGGEST THAT STORM CELLS WILL BUILD SOUTH AS THE MAIN MCS MOVES SOUTHEAST. THE 700 MB TEMPERATURE FIELD ALSO SUGGESTS THAT STORMS WILL DIVE SOUTH ALONG THE EDGE OF AN EASTWARD BUILDING CAP. NORTHERN MISSOURI COULD BE WITHIN REACH OF THIS MCS, BUT I WOULD ANTICIPATE THAT THE BULK OF THE CONVECTION WITH THIS CLUSTER WILL REMAIN IN IOWA. A SECOND MCS WILL LIKELY FORM FURTHER SOUTH. DESPITE LARGE AMOUNTS OF SURFACED BASED CAPE OVER CENTRAL AND WESTERN KANSAS THIS AFTERNOON, MID LEVEL WARMING OFF THE HIGH TERRAIN OF THE ROCKIES SHOULD CAP WIDESPREAD CONVECTION. THUNDERSTORM INITIATION WILL LIKELY BE DELAYED UNTIL AFTER SUNSET WHEN THE LOW LEVEL JET INCREASES TO GREATER THAN 50KTS OVER EASTERN KANSAS. LAPSE RATES ARE FORECAST TO BE VERY STEEP BY THIS EVENING ALONG THE EDGE OF THE CAP WHICH SHOULD BE NEAR THE KANSAS MISSOURI BORDER. STRONG ISENTROPIC LIFT ALONG THE 310K SURFACE SHOULD BE ENOUGH TO GENERATE ELEVATED CELLS OVER PORTIONS OF SOUTHERN IOWA THROUGH MUCH OF MISSOURI. PRECIPITATION CHANCES WILL BE BETTER OVER EASTERN MISSOURI AWAY FROM THE EDGE OF THE CAP, SO I HAVE LIKELY WORDING FOR KIRKSVILLE AND MACON TAPERING TO CHANCE WORDING FOR WARRENSBURG, KANSAS CITY AND SAINT JOSEPH. LARGE HAIL WILL BE LIKELY WITH THESE STORMS GIVEN THE DEGREE OF ELEVATED INSTABILITY. TUESDAYS FORECAST BECOMES INCREASINGLY COMPLICATED. THE COLD FRONT IS FORECAST BY THE MODELS TO STALL NEAR THE MISSOURI RIVER BY TUESDAY AFTERNOON, BUT COULD EASILY BE SHOVED FURTHER SOUTH BY MONDAY NIGHTS MCS. FOR NOW ILL STICK WITH 30 TO 40 PERCENT CHANCES FOR AFTERNOON THUNDERSTORMS. ANOTHER NOCTURNAL MCS COULD EVOLVE ALONG THIS FRONT WITH EYES ON CENTRAL AND SOUTHERN MISSOURI. TIME WILL TELL. KOCH .EAX... KS...NONE. MO...NONE.
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1244 PM CDT MON JUN 9 2003 ...SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL...DAMAGING WIND GUSTS...AND HEAVY RAIN ARE EXPECTED TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD ACROSS EASTERN KANSAS AND MISSOURI TONIGHT. AS THE LOW LEVEL JET STRENGTHENS AFTER MIDNIGHT...THE THUNDERSTORMS ARE EXPECTED TO MERGE INTO A COMPLEX. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. HEAVY RAINFALL WILL ALSO BE A THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE TUESDAY AFTERNOON AND NIGHT ALONG A COLD FRONT. THE ATMOSPHERE WILL DESTABILIZE IN THE VICINITY OF THE FRONT DURING THE AFTERNOON...ALLOWING THUNDERSTORMS TO DEVELOP. THESE THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND SOUTH OF THE MISSOURI RIVER. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. AFTER TUESDAY...PERIODIC THUNDERSTORMS WILL OCCUR THROUGH SUNDAY...NONE OF WHICH ARE ANTICIPATED TO BECOME SEVERE AT THIS TIME. STAY TUNED TO ADDITIONAL OUTLOOKS FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND TUESDAY AFTERNOON. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV. SCHMIT
KSZ025-102-103-MOZ001>006-011>015-020-021-028-101000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1214 AM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 502...IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...ATCHISON...BUCHANAN...CLINTON...DAVIESS...DE KALB... GENTRY...GRUNDY...HARRISON...HOLT...MERCER...NODAWAY...PLATTE AND WORTH. IN KANSAS: ATCHISON...DONIPHAN AND LEAVENWORTH. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON... BETHANY...MARYVILLE...ROCKPORT...ST JOSEPH AND TRENTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
225 AM CDT TUE JUN 10 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0156 AM SAVANNAH MO .75 INCH HAIL
06/10/03 ANDREW REPORTED BY LAW
ENFORCEMENT OFFICIAL.
MJKSZ025-102-103-MOZ001>006-011>015-020-021-028-101000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 239 AM CDT TUE JUN 10 2003 SEVERE THUNDERSTORM WATCH NUMBER 502 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... IN MISSOURI: ANDREW...ATCHISON...DE KALB...GENTRY...HARRISON...HOLT...MERCER... NODAWAY AND WORTH. SOME CITIES NO LONGER INCLUDED IN THIS SEVERE THUNDERSTORM WATCH ARE BETHANY...MARYVILLE AND ROCKPORT. SEVERE THUNDERSTORM WATCH NUMBER 502 REMAINS IN EFFECT UNTIL 500 AM CDT TUESDAY MORNING...FOR THE FOLLOWING COUNTIES... IN KANSAS: ATCHISON...DONIPHAN AND LEAVENWORTH. IN MISSOURI: BUCHANAN...CLINTON...DAVIESS...GRUNDY AND PLATTE. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE ATCHISON...ST JOSEPH AND TRENTON. MJ
The Pleasant Hill radar (KEAX), 134 km away, was scanning. The volume nearest the first event began at 07:57 UTC.
3 hail, 2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364167, 5364168, 5364171, 5364170, 5364169.